Patient : Before 3 years i have been diagnosed as folliculitis scalp. Its basically in head and spread to nostrile. I was a patient of acne on my body and had been treated with doxy and clindamycine for same. I have been treated with accutane, doxycycline 100mg, dapson, bactrine, along with 8x shampoo for folliculitis.. It helped and in 3 months i was clear. But it came back again in 10 days with much intensity. I have been again put up for same treatment for 6 months. After being clear again it came back. I have been given ezythromycine 1gm. OD. X 7days Along with MUPICROIN Ointment application. It disappeared again but came back and again doctor put me back on first treatment since than. Again when i stopped it has back. This time i was given minocycline 100 od with clindamycin. I got well quickly but troubled a lot as its come back much more than ever. Presently i am taking minocycline and actuane10 for 15 days. My sugar is normal. I took homeopathy treatment but nothing seems to work. Lesions are having pain, itching, yellow colour puss inside and puncture quickly. Will you please help me?
Thank you for your question. We understand your distress and we are sorry that your scalp infection has not been adequately responding to treatment. What we need to assess is why is it that this infection is returning after you finish a course of antibiotics. It is possible that there could be a combination of factors contributing to this. These would include hormonal imbalances, hygene, family history of chronic acne, and environmental exposure. At present we believe that your scalp has an infection which requires immediate treatment once more. It may be time to consult a dermatologist to examine your scalp and readjust your medication. Given the recurring nature of your folliculitis, you may need to not only be placed on oral and topical antibiotics, but anti-inflammatory coroticosteroid medications to reduce the inflammation of your scalp. Furthermore, we recommend that you avoid using highly fragranced or coloured shampoos, and refrain from wearing tight fitting hats for extending periods of time. This would reduce the breakouts on your scalp. We hope you feel better soon.
Thank you for consulting AskTheDoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.